We report a case of visual deterioration after Onyx HD 500 embolization of a left 7 mm superior hypophyseal artery (SHA) aneurysm. After the procedure, the patient experienced a right incongruous homonymous hemianopia, and MRI showed an infarct of the ipsilateral optic chiasm/tract but no evidence of aneurysm mass effect or embolic cortical infarcts. The optic pathway ischemia is believed to be secondary to Onyx penetration and occlusion of an SHA branch near the aneurysm neck. Caution is advised when using liquid embolic agents to treat SHA aneurysms as SHA occlusion may lead to visual deficits.
- Liquid Embolic Material
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.